On Computational Asymptotic Analysis of General Sensitive Shells of Revolution

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2022-09
Major/Subject
Mcode
Degree programme
Language
en
Pages
16
1091-1106
Series
Applied Mechanics, Volume 3, issue 3
Abstract
Recent advances in drug delivery technology have led to renewed interest in shell structures with mixed kinematical constraints, one end clamped, another one free, the so-called sensitive shells. It is known that elliptic sensitive shell problems may not always satisfy the Shapiro–Lopatinsky conditions and hence are not necessarily well-posed. The new observation is that for shells of revolution if the profile function has regions of elliptic Gaussian curvature, that region will dictate the overall response of the structure under concentrated loading. Despite the monotonically increasing total energy as the thickness tends asymptotically to zero, these shells are not in a pure bending state. The numerical results have been verified using equivalent lower-dimensional solutions.
Description
Publisher Copyright: © 2022 by the author.
Keywords
elasticity, hp-version, sensitive shells
Other note
Citation
Hakula , H 2022 , ' On Computational Asymptotic Analysis of General Sensitive Shells of Revolution ' , Applied Mechanics , vol. 3 , no. 3 , pp. 1091-1106 . https://doi.org/10.3390/applmech3030062